MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNSII CON INS SZ3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNSII CON INS SZ3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420524
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka surgery, there was a gap between the gnsii con ins sz3-4 11mm and the baseplate.The procedure could not be completed.No injury to patient or significant delay reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from attempted use.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.The clinical medical investigation concluded that per the complaint details, we currently are unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.After three requests no relevant clinical information, operative reports, or radiograph were provided.Based on the information provided, due to a gap between the insert and the baseplate, the surgeon used a smith and nephew back up device to complete the procedure.Since there was no injury to patient or significant delay reported, no further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNSII CON INS SZ3-4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11977676
Report Number1020279-2021-05113
Device Sequence Number14300034
Product Code JWH
UDI-Device Identifier03596010208040
UDI-Public03596010208040
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420524
Device Catalogue Number71420524
Device Lot NumberD1923147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight75